MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-022
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 12/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 22mm amplatzer amulet was chosen for implant using an unknown delivery sheath.Following the amulet procedure, the patient was found to be non-responsive, and a code was initiated.The patient was noted to have pulseless electrical activity.Cardiopulmonary resuscitation (cpr) was performed, and pericardiocentesis was conducted, with 280 cc of fluid drained.The patient was stabilized and intubated.Extubation was planned for (b)(6) 2025.No additional information was provided.
 
Additional Manufacturer Narrative
An event of patient device incompatibility was reported with pericardial effusion, cardiac tamponade, and cardiac arrest.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported patient device incompatibility could not be determined.The reported pericardial effusion, cardiac tamponade, and cardiac arrest, are likely cascading effects from the event.Medical interventions were a result of case-specific circumstances, as cpr, pericardiocentesis, and surgical removal of device were performed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Codes removed: medical device problem code: 2993.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 22mm amplatzer amulet was chosen for implant using an unknown delivery sheath.No pericardial effusion was noted prior to the procedure.A transseptal puncture was performed in the mid/mid position.The device was manipulated during the procedure, including two partial recaptures and no full recaptures.There were multiple wire or delivery sheath exchanges, with wire positioning in the left atrium.The patient¿s rhythm at the time of the procedure was sinus rhythm.The patient received heparin via drip, with an activated clotting time of greater than 350 seconds, and was on oral anticoagulant therapy with aspirin (oac + asa) at the time the event occurred.Following the amulet procedure, the patient was found to be non-responsive, and a code was initiated.The patient was noted to have pulseless electrical activity.Cardiopulmonary resuscitation (cpr) was performed, and pericardiocentesis was conducted, with 280 cc of fluid drained, resolving the pericardial effusion.The effusion was described as circumferential, and the physician concluded that cardiac tamponade was present.A reversal agent (protamine) was administered.The user believes the amulet device caused the effusion.The patient was stabilized and intubated.On (b)(6) 2026, the device was explanted surgically.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23950635
Report Number2135147-2026-00039
Device Sequence Number18830780
Product Code NGV
UDI-Device Identifier00811806013480
UDI-Public(01)00811806013480(17)291231(10)10699268
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-022
Device Catalogue Number9-ACP2-007-022
Device Lot Number10699268
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer02/11/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age74 YR
Patient SexFemale